Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 10, NWS Fort Worth, TX

September 20, 2013Bosque County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 20, 2013, 5:56 AM CDT for Bosque County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2013, 5:56 AM CDT (10:56 UTC)
Expired
Sep 20, 2013, 8:00 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Bosque County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WGUS54 KFWD 201056
FFWFWD
TXC035-201300-
/O.NEW.KFWD.FF.W.0010.130920T1056Z-130920T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
556 AM CDT FRI SEP 20 2013

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BOSQUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 AM CDT

* AT 555 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SHOWERS WITH HEAVY RAINFALL 9 MILES SOUTH OF CLIFTON...MOVING
  NORTHEAST AT 25 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS
  THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN
  FLASH FLOODING THROUGH 800 AM CDT.

* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3198 9739 3197 9738 3193 9744 3189 9736
      3187 9739 3184 9733 3180 9731 3178 9733
      3175 9729 3158 9761 3173 9771

$$
1 follow-up statement
532 
WGUS74 KFWD 201305
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CDT FRI SEP 20 2013

TXC035-201307-
/O.EXP.KFWD.FF.W.0010.000000T0000Z-130920T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOSQUE TX-
805 AM CDT FRI SEP 20 2013

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BOSQUE COUNTY EXPIRED AT
800 AM CDT...

BOSQUE COUNTY EMERGENCY MANAGEMENT REPORTS THAT WATER THAT WAS 
REPORTED OVER ROADWAYS EARLIER THIS MORNING HAS RECEDED. AS OF 800 
AM CDT...NO SIGNIFICANT FLOODING WAS REPORTED IN SOUTHEAST BOSQUE 
COUNTY. THE FLASH FLOOD WARNING EXPIRED AT 800 AM.  
  
SOME MINOR FLOODING IN LOW LYING AREAS MAY CONTINUE ACROSS PARTS OF 
BOSQUE COUNTY THIS MORNING.

RAINFALL HAS TEMPORARILY ENDED ACROSS THE WARNED AREA...BUT 
ADDITIONAL RAIN IS EXPECTED TO MOVE INTO THE AREA BY MID MORNING. IF 
HEAVY RAIN DEVELOPS...THEN ADDITIONAL ADVISORIES AND WARNINGS MAY BE 
NEEDED FOR BOSQUE COUNTY AND SURROUNDING AREAS. 

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3198 9739 3197 9738 3193 9744 3189 9736
      3187 9739 3184 9733 3180 9731 3178 9733
      3175 9729 3158 9761 3173 9771

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 3:47 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 20, 3:47 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
347 AM CDT FRI SEP 20 2013

.DISCUSSION...
THE WESTERLIES WILL REMAIN AMPLIFIED AND PROGRESSIVE ACROSS THE
NORTHERN PART OF THE COUNTRY DURING THIS FORECAST. THE BASE OF AN
UPPER TROUGH...MOVING INTO THE MIDWEST THIS MORNING...WILL SWING
ACROSS THE REGION TODAY AND PUSH A COLD FRONT THROUGH THE CWA TODAY.
ABUNDANT TROPICAL MOISTURE FROM TROPICAL SYSTEMS TO THE SOUTHWEST
WILL ENCOUNTER BOTH ISENTROPIC AND FRONTAL LIFT WHICH WILL RESULT IN
WIDESPREAD SHOWERS AND SOME THUNDERSTORMS ACROSS THE CWA TODAY AND
OVERNIGHT. THIS ACTIVITY WILL MIGRATE SOUTHWARD WITH THE COLD FRONT
TONIGHT AND ON SATURDAY. LAST NIGHTS FWD SOUNDING HAD 1.85" OF
PRECIPITATION WATER AND WILL INCREASE A LITTLE MORE TODAY AND RESULT
IN GENEROUS RAINFALL AMOUNTS ACROSS MUCH OF THE REGION. DUE TO
SIGNIFICANT RAINFALL DOWN SOUTH THIS PAST EVENING AND THE POTENTIAL
FOR MORE HEAVY RAINFALL...HAVE DECIDED TO ISSUE A FLASH FLOOD
WATCH FOR AREAS ALONG AND SOUTH OF A GOLDTHWAITE TO ATHENS LINE.
TOTALS IN THIS AREAS MAY REACH OR EXCEED 4 INCHES BEFORE
DIMINISHING AND ENDING ON SATURDAY AFTERNOON. LOCALIZED BRIEF
FLOODING PROBLEMS WILL REMAIN POSSIBLE ELSEWHERE...ESPECIALLY IN
URBAN AND POOR DRAINING AREAS.

WILL MAINTAIN SOME POPS ACROSS THE SOUTHERN COUNTIES ON SATURDAY
MORNING...THEN DIMINISH THIS ACTIVITY SATURDAY AFTERNOON AS THE
FRONT PUSHES FARTHER SOUTH. DRY WEATHER WILL DOMINATE SUNDAY
THROUGH THURSDAY WITH SEASONAL TEMPERATURES ON SATURDAY/SUNDAY
WARMING BACK INTO THE LOWER 90S TUESDAY THROUGH THURSDAY. LOOKING
AHEAD...ANOTHER COLD FRONT IS INDICATED BY BOTH THE ECMWF AND GFS
NEXT FRIDAY NIGHT. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  65  87  63  86 /  90  30  10   0   0
WACO, TX              82  64  87  62  87 /  90  70  20   0   0
PARIS, TX             78  63  84  56  83 /  90  20  10   0   0
DENTON, TX            80  64  86  56  86 /  90  20   5   0   0
MCKINNEY, TX          80  64  85  56  84 /  90  30  10   0   0
DALLAS, TX            80  65  87  64  86 /  90  30  10   0   0
TERRELL, TX           80  65  85  59  85 /  90  40  10   0   0
CORSICANA, TX         81  65  86  61  86 /  90  60  20   0   0
TEMPLE, TX            82  65  85  62  87 /  90  80  30   5   0
MINERAL WELLS, TX     78  64  85  58  85 /  90  20   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ135-142>148-
156>162-174-175.

&&

58/75
Hazardous weather outlook, Sep 20, 4:48 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
448 AM CDT FRI SEP 20 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
448 AM CDT FRI SEP 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT ALONG AND SOUTH OF A LINE FROM
GOLDTHWAITE TO ATHENS. PERIODS OF MODERATE TO HEAVY RAINFALL WILL
OCCUR ACROSS THE REGION THROUGH TONIGHT. LOCALIZED FLOODING IN LOW
LYING AREAS IS POSSIBLE...EVEN IN AREAS OUTSIDE OF THE FLASH FLOOD
WATCH. CLOUD TO GROUND LIGHTNING MAY ACCOMPANY ISOLATED
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
RAIN WILL LINGER INTO SATURDAY SOUTH OF A GOLDTHWAITE TO CANTON LINE
AND ISOLATED THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOOD REPORTS
WHERE HEAVIER RAINFALL OCCURS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 7:53 PM CDTSpecial Weather StatementFWDEllis37 min
Sep 19, 9:27 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Tarrant2 hr
Sep 20, 2:41 AM CDTAreal Flood AdvisoryFWDCoryell, Lampasas4 hr
Sep 20, 4:00 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more17 hr
Sep 20, 6:26 AM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Tarrant3 hr
Sep 20, 8:41 AM CDTAreal Flood AdvisoryFWDHenderson, Kaufman, Navarro, Van Zandt3 hr
Sep 20, 9:16 AM CDTFlash Flood WarningFWDNavarro3 hr
Sep 20, 9:31 AM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Tarrant3 hr
Sep 20, 9:43 AM CDTFlash Flood WarningFWDHill, Limestone, McLennan3 hr
Sep 20, 11:17 AM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson3 hr
Sep 20, 12:11 PM CDTAreal Flood AdvisoryFWDBell, Falls, Limestone, McLennan3 hr
Sep 20, 12:15 PM CDTAreal Flood AdvisoryFWDNavarro3 hr
Sep 20, 12:45 PM CDTAreal Flood AdvisoryFWDHill, Limestone, McLennan3 hr
Sep 20, 1:19 PM CDTAreal Flood AdvisoryFWDAnderson, Freestone4 hr
Sep 20, 1:41 PM CDTAreal Flood AdvisoryFWDMilam, Robertson4 hr
Sep 20, 2:00 PM CDTAreal Flood AdvisoryFWDAnderson, Leon4 hr
Sep 20, 3:58 PM CDTAreal Flood AdvisoryFWDBell, Coryell, Falls, Limestone, McLennan3 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.